Alert archive / Mississippi / Tornado Warnings in 2014
Tornado Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 28, 2014, 7:38 PM CDT for Rankin County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 28, 2014, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
157
WFUS54 KJAN 290038
TORJAN
MSC121-290115-
/O.NEW.KJAN.TO.W.0058.140429T0038Z-140429T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 739 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HARRISVILLE...AND MOVING NORTHEAST AT 45
MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
PINEY WOODS AROUND 745 PM CDT.
JOHNS AND CATO AROUND 755 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3205 8994 3205 9006 3205 9010 3208 9012
3228 8973 3208 8973 3204 8985 3205 8993
TIME...MOT...LOC 0039Z 244DEG 41KT 3204 9005
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
DHB1 follow-up statement
344
WWUS54 KJAN 290049 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT MON APR 28 2014
MSC121-290115-
/O.CON.KJAN.TO.W.0058.000000T0000Z-140429T0115Z/
RANKIN MS-
749 PM CDT MON APR 28 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RANKIN COUNTY
UNTIL 815 PM CDT...
AT 749 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PINEY WOODS...AND MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CATO AROUND 755 PM CDT.
JOHNS AROUND 800 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3205 8993 3205 9000 3215 8998 3228 8973
3208 8973 3204 8985
TIME...MOT...LOC 0049Z 251DEG 36KT 3206 8993
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:55 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 28, 3:55 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 28 2014
...SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE INTO THIS EVENING...
.DISCUSSION...
A DANGEROUS AND LIFE-THREATENING SEVERE WEATHER OUTBREAK IS ONGOING
ACROSS CENTRAL AND NORTH MISSISSIPPI NOW WITH A CONTINUED HIGH RISK
OF MORE STORMS DEVELOPING BACK ACROSS NE LA. THESE STORMS HAVE
PRODUCED TORNADOES ALREADY AND WILL CONTINUE TO BE CAPABLE OF STRONG
POTENTIALLY...LONG TRACK TORNADOES THROUGH THE EVENING AS SEMI-
DISCRETE SUPERCELLS MOVE ACROSS THE REGION. PLEASE TAKE THE HIGHEST
OF PRECAUTIONS NOW. PORTIONS OF THE AREA ARE IN A RARE HIGH RISK FROM
THE STORM PREDICTION CENTER. THE JACKSON METROPLEX COULD ENTER A
WORRISOME TIMEFRAME FROM 5-8PM.
A BAND OF 200-300 M2/S2 0-1 ESRH HAS BUILD ALONG THE I-55 TO NATCHEZ
TRACE CORRIDOR WITH 0-6 KM 55-65 KT SHEAR WITHIN A 2500 J/KG MLCAPE
INSTABILITY RIBBON UNDER 7.5 C/KM LAPSE RATES COINCIDING WITH STRONG
UPPER LEVEL DIVERGENCE AS A CYCLONIC JET STREAK PIVOTS ACROSS SRN
AR. THIS WILL ALLOW FOR WELL VENTILATED TILTED ROTATING UPDRAFTS TO
DEVELOP ALLOWING FOR STRONG TORNADO POTENTIAL, LARGE HAIL TO THE
SIZE OF GOLFBALLS TO BASEBALLS AND ALSO DAMAGING STRAIGHT-LINE WINDS.
EXPECT ACTIVITY TO SLOWLY GROW UPSCALE AS IT SHIFTS EAST INTO A
BROKEN SUPERCELL TO BROKEN QLCS PER LATEST SHORT TERM NWP AND
OVERALL RADAR TRENDS. TORNADOES, SOME STRONG, WILL CONTINUE TO BE
POSSIBLE THROUGH THE EVENING HOURS WITH GREATEST RISK IN THE CENTRAL
MISSISSIPPI TO A COUPLE COUNTIES SOUTH OF I-20 WHERE BETTER SHEAR
EXISTS. HOWEVER, A TORNADO CAN NOT BE RULED OUT ANYWHERE ACROSS THE
REGION AS THIS LINE MOVES THROUGH BY LATE EVENING. HEAVY RAIN WILL
BECOME A CONCERN AS PWATS WILL BE IN THE 1.5-1.7" RANGE. SEVERE
WEATHER RISK WILL END AS A DRYLINE PARTIALLY MOVES THROUGH THE
REGION AND THE ASSOCIATED DEEPER LIFT PIVOTS NE OF THE REGION.
A LULL IN ACTIVITY IS EXPECTED THROUGH EARLY TUESDAY MORNING INTO
MID MORNING WITH A RESURGENCE OF RENEWED VIGOROUS CONVECTION LIKELY
NEAR NOON THAT WILL START IN WEST MS AND MOVE EAST OF I-55 DURING
THE AFTN AND EVENING AS QG LIFT OVERSPREADS THE REGION AND
ATMOSPHERIC RECOVERY OCCURS. MLCAPE VALUES OF 1000-2000 J/KG SHOULD
BECOME REESTABLISHED ALONG AND EAST OF A GREENWOOD TO VICKSBURG TO
ALEXANDRIA LA LINE BY EARLY AFTN TUESDAY. 0-6 KM DEEP LAYER SHEAR OF
50-70 KT WILL BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. PROGGED 0-1 KM
SRH APPEARS LOWER THEN VALUES TODAY BUT GIVEN ENHANCED UPPER LEVEL
DIVERGENCE, JET SUPPORT, AND CONVERGENT DRY-LINE SURGE TO HELP
COMPENSATE FOR LOWER VALUES, SOME STRONG TORNADOES WILL BE POSSIBLE,
ESPECIALLY IN FAR EAST MS AS SHEAR INCREASED THROUGH THE AFTN IN
RESPONSE TO NEXT S/WV PASSAGE. SEVERE WEATHER WILL CLEAR THE ENTIRE
REGION BY TUESDAY NIGHT AS COOL FRONT MOVES THROUGH THE REGION.
UPDATES TO THE HWO ARE FORTHCOMING TO INCLUDE EXTREME WORKING ALONG
WITH CORRESPONDING GRAPHICS. ALL OTHER UPDATES ARE OUT. /ALLEN/
&&
.AVIATION...SCATTERED TO NUMEROUS TSTMS WL CONTINUE TO DEVELOP
ACROSS THE AREA THROUGH THIS EVENING. SOME OF THE TSTMS WL BE
SEVERE...PRIMARILY AFFECTING GWO-HKS-JAN-GTR THROUGH 01Z AND THEN
MEI AFTER 01Z TUE. AWAY FROM STORMS...VFR CONDS AND BREEZY SOUTH
WINDS OF 15-20KTS WITH GUSTS 30KTS ARE EXPECTED. TSTM COVERAGE AND
INTENSITY WILL DIMINISH LATER TONIGHT AND IFR/LIFR CIGS WL BE PSBL.
THE CIGS WL LIFT BY 15 AND STRONGER SW WINDS WILL DEVELOP TUESDAY.
ANOTHER ROUND OF POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...
ESPECIALLY OVER THE SE HALF OF THE AREA. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 82 54 73 / 87 68 30 14
MERIDIAN 64 84 58 78 / 88 82 61 14
VICKSBURG 62 81 51 72 / 82 47 14 14
HATTIESBURG 67 85 62 80 / 86 81 45 14
NATCHEZ 64 83 51 72 / 81 43 14 14
GREENVILLE 58 79 51 69 / 79 49 14 14
GREENWOOD 59 81 52 69 / 98 62 22 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ055>058-063>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.
&&
ALLEN/22Hazardous weather outlook, Apr 28, 4:35 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 435 PM CDT MON APR 28 2014 ARZ074-075-LAZ007-MSZ018-019-034-292145- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 435 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI MAINLY ALONG AND NORTHWEST OF A BASTROP...TO GREENVILLE...TO INDIANOLA LINE. .DAY ONE...TONIGHT AND TUESDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT A MAJORITY OF THE SEVERE THUNDERSTORM ACTIVITY THIS EVENING SHOULD BE FOCUSED SOUTHEAST OF THIS AREA ALTHOUGH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...HIGH WINDS AND TORNADOES WILL STILL REMAIN POSSIBLE THROUGH THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED FOR PORTIONS OF THE REGION THROUGH THIS EVENING. MSZ028>033-036>039-042>045-292145- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- 435 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI AND NORTHEAST MISSISSIPPI AROUND THE NATCHEZ CORRIDOR AND NORTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND TUESDAY TORNADOES RISK...EXTREME TIMING...MAINLY THROUGH MIDNIGHT SEVERE THUNDERSTORMS RISK...EXTREME TIMING...MAINLY THROUGH MIDNIGHT FLOODING RISK...HIGH TIMING...MAINLY THROUGH MIDNIGHT NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS OF CENTRAL AND NORTHEASTERN MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION AND FLOODING WILL BE A VERY LARGE CONCERN AS WELL BECAUSE STORMS WILL TEND TO TRAIN OVER THE SAME AREAS REPEATEDLY. STORMS SHOULD BE DONE IN THESE AREAS BY MIDNIGHT ALTHOUGH SOME SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS AND AT LEAST A FEW TORNADOES ARE EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THROUGH TOMORROW. LAZ008-009-015-016-023>026-MSZ025>027-035-040-041-047-053-059>061- 292145- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-HUMPHREYS- ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 435 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI MAINLY WEST OF THE INTERSTATE 55 CORRIDOR. .DAY ONE...TONIGHT AND TUESDAY TORNADOES RISK...HIGH TIMING...MAINLY THROUGH MIDNIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...MAINLY THROUGH MIDNIGHT FLOODING RISK...ELEVATED TIMING...MAINLY THROUGH MIDNIGHT SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS. THIS IS A VERY DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS WELL BECAUSE STORMS COULD TEND TO TRAIN OVER THE SAME AREAS. STORMS SHOULD BE DONE IN THESE AREAS BY MIDNIGHT ALTHOUGH AT LEAST ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS AND AT LEAST A FEW TORNADOES ARE EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS ARE NEEDED FOR PORTIONS OF THE REGION THROUGH TUESDAY. MSZ046-048>052-054>058-062>065-292145- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- 435 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. .DAY ONE...TONIGHT AND TUESDAY FLOODING RISK...ELEVATED TIMING...THIS EVENING AND AGAIN TUESDAY TORNADOES RISK...HIGH TIMING...MAINLY THIS EVENING SEVERE THUNDERSTORMS RISK...HIGH TIMING...MAINLY THIS EVENING SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES...LARGE HAIL...EXTREMELY DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED THROUGH MIDNIGHT ACROSS THESE AREAS. THIS IS A VERY DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS WELL. STORMS SHOULD BE DONE IN THESE AREAS AROUND MIDNIGHT ALTHOUGH AT LEAST SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS...AT LEAST A FEW TORNADOES...AND FLOODING RAINFALL ARE EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TUESDAY. MSZ066-072>074-292145- JONES-MARION-LAMAR-FORREST- 435 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...ELEVATED TIMING...TONIGHT THROUGH TUESDAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL ARE EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS ACROSS THESE AREAS. THIS WILL BE A DANGEROUS SITUATION AND FLOODING WILL BE CONCERN AS WELL. STORMS SHOULD BE DONE IN THESE AREAS BEFORE THE PRE-DAWN HOURS ALTHOUGH AT LEAST SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...HIGH WINDS...AT LEAST A FEW TORNADOES...AND FLOODING RAINFALL ARE EXPECTED DURING THE MIDDAY TO AFTERNOON HOURS ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT THROUGH TUESDAY. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 28, 4:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO LOUISVILLE 33.12N 89.05W
04/28/2014 WINSTON MS TRAINED SPOTTER
SEVERAL SOURCES ARE REPORTING CONSIDERABLE DAMAGE AROUND
LOUISVILLE
&&
DLLocal storm report, Apr 28, 4:55 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TORNADO 2 S LOUISVILLE 33.09N 89.06W
04/28/2014 WINSTON MS LAW ENFORCEMENT
MHP STARKVILLE REPORTS HEAVY DAMAGE ON THE SOUTH SIDE OF
LOUISVILLE AROUND THE COUNTRY CLUB
&&
DLLocal storm report, Apr 28, 5:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 SE DURANT 33.06N 89.82W
04/28/2014 E1.00 INCH ATTALA MS EMERGENCY MNGR
REPORTED AT MS HIGHWAY 12 AND CR 4101
&&
DLLocal storm report, Apr 28, 5:17 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO 4 SE VICKSBURG 32.29N 90.82W
04/28/2014 WARREN MS EMERGENCY MNGR
TORNADO CONFIRMED BY EMERGENCY MANAGER A FEW MILES
SOUTHEAST OF VICKSBURG.
&&
DLLocal storm report, Apr 28, 5:56 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 N CRAWFORD 33.35N 88.62W
04/28/2014 LOWNDES MS EMERGENCY MNGR
18 WHEELER OVER-TURNED ON HIGHWAY 45 ALTERNATE
0550 PM TORNADO POCAHONTAS 32.47N 90.29W
04/28/2014 HINDS MS EMERGENCY MNGR
TORNADO CONFIRMED IN POCOHANTAS BY EMERGENCY MANAGEMENT
&&
DLLocal storm report, Apr 28, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO LOUISVILLE 33.12N 89.05W
04/28/2014 WINSTON MS BROADCAST MEDIA
WINSTON COUNTY MEDICAL CENTER HAS 2 WALLS DOWN AND A
THIRD WALL DAMAGED. ALSO HAS A GAS LEAK.
0508 PM TSTM WND DMG DELTA 32.32N 90.92W
04/28/2014 MADISON LA EMERGENCY MNGR
TREES DOWN ACROSS ROADS, FIVE TREES ON MOBILE HOMES,
BILLBOARDS WERE DAMAGED. REPORTED BY EMERGENCY
MANGAGEMENT.
0614 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
04/28/2014 WARREN MS TRAINED SPOTTER
HIGHWAY 27 CLOSED DUE TO SEVERAL LARGE TREES DOWN BETWEEN
BIG BLACK AND WARRIOR TRAIL
0614 PM TORNADO 2 NE MADISON 32.47N 90.08W
04/28/2014 MADISON MS EMERGENCY MNGR
GLUCKSTADT FIRE DEPARTMENT RESPONDING TO DAMAGE AROUND
LAKE CAROLINE
0614 PM TORNADO 7 E ARTESIA 33.42N 88.52W
04/28/2014 LOWNDES MS EMERGENCY MNGR
SPRINGFIELD MB CHURCH ON HIGHWAY 45 DESTROYED. POWERLINES
WERE ALSO DOWN.
0620 PM TORNADO 6 SW COLUMBUS 33.44N 88.48W
04/28/2014 LOWNDES MS TRAINED SPOTTER
MANY TREES AND POWER LINES DOWN
0620 PM TORNADO 7 SW COLUMBUS 33.43N 88.49W
04/28/2014 LOWNDES MS BROADCAST MEDIA
MULTIPLE TREES AND POWER POLES SNAPPED.
0630 PM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
04/28/2014 ATTALA MS EMERGENCY MNGR
SEVERAL ROADS FLOODED IN KOSCIUSKO.
0635 PM TORNADO COLUMBUS 33.51N 88.40W
04/28/2014 LOWNDES MS TRAINED SPOTTER
TORNADO ON THE GROUND NEAR INTERSECTION OF HIGHWAY 45 AND
HIGHWAY 82. REPORTED BY SPOTTER.
0649 PM TORNADO RICHLAND 32.23N 90.17W
04/28/2014 RANKIN MS TRAINED SPOTTER
MAJOR DAMAGE IN RICHLAND. REPORTED BY SPOTTER.
0655 PM TORNADO COLUMBUS 33.51N 88.40W
04/28/2014 LOWNDES MS TRAINED SPOTTER
TORNADO ON THE GROUND AT NEW HOPE AND HIGHWAY 182
0655 PM HAIL 2 N JACKSON 32.35N 90.21W
04/28/2014 E0.50 INCH HINDS MS PUBLIC
PEA TO MARBLE SIZED HAIL IN FONDREN
0705 PM HAIL 2 N CRYSTAL SPRINGS 32.02N 90.36W
04/28/2014 E0.25 INCH COPIAH MS EMERGENCY MNGR
PEA SIZED HAIL ON NEW ZION ROAD
0707 PM TSTM WND DMG RICHLAND 32.23N 90.17W
04/28/2014 RANKIN MS EMERGENCY MNGR
TANKER IN DITCH AND MAJOR STRUCTURAL DAMAGE NEAR HIGHWAY
49 AND OLD 49 INTERSECTION.
0707 PM HAIL GALLMAN 31.93N 90.39W
04/28/2014 E0.25 INCH COPIAH MS EMERGENCY MNGR
PEA SIZED HAIL IN GALLMAN. REPORTED BY EMERGENCY MANAGER.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:03 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 57 min |
| Apr 28, 7:08 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 2 hr |
| Apr 28, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 39 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 41 min |
| Apr 28, 7:36 PM CDT | Tornado Warning | JAN | Noxubee | 54 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Apr 28, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 52 min |
| Apr 28, 7:54 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 66 min |
| Apr 28, 8:06 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 54 min |
| Apr 28, 8:16 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Apr 28, 8:23 PM CDT | River Flood Warning | JAN | Attala | 3 days |
| Apr 28, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 67 min |
| Apr 28, 8:23 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Newton | 67 min |
| Apr 28, 8:38 PM CDT | Areal Flood Warning | JAN | Winston | 12 hr |
| Apr 28, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 51 min |
| Apr 28, 8:43 PM CDT | Tornado Warning | JAN | Jasper, Smith | 62 min |
| Apr 28, 8:53 PM CDT | Tornado Warning | JAN | Lauderdale | 52 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Apr 28, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 65 min |
| Apr 28, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 39 min |
| Apr 28, 9:39 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones | 66 min |
| Apr 28, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 55 min |
| Apr 28, 10:03 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 4 hr |
| Apr 28, 10:04 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 4 hr |
| Apr 28, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 60 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 77 min |
| Apr 28, 11:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Apr 29, 2:44 AM CDT | River Flood Warning | JAN | Clarke | 5 days |
| Apr 29, 4:26 AM CDT | Flash Flood Watch | JAN | Clarke, Clay, Covington, Forrest, Jasper, Jones and 10 more | 15 hr |
| Apr 29, 2:23 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Apr 29, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Apr 29, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 44 min |
| Apr 29, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Apr 29, 3:47 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 28 min |
| Apr 29, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 55 min |
| Apr 29, 3:53 PM CDT | Special Weather Statement | JAN | Oktibbeha | 47 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 38 min |
| Apr 29, 4:15 PM CDT | Special Weather Statement | JAN | Scott | 40 min |
| Apr 29, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 29 min |
| Apr 29, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 38 min |
| Apr 29, 4:48 PM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Apr 29, 4:50 PM CDT | Special Weather Statement | JAN | Neshoba | 60 min |
| Apr 29, 4:53 PM CDT | Flash Flood Warning | JAN | Kemper, Leake, Neshoba | 4 hr |
| Apr 29, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Apr 29, 5:14 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Apr 29, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 55 min |
| Apr 29, 5:23 PM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Apr 29, 5:37 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 4 hr |
| Apr 29, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Apr 29, 5:52 PM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Apr 29, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 67 min |
| Apr 29, 6:17 PM CDT | Special Weather Statement | JAN | Lauderdale | 58 min |
Nearby
Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.